Skip to Main content Skip to Navigation
Journal articles

Localization of the $W^{-1,q}$ norm for local a posteriori efficiency

Abstract : This paper gives a direct proof of localization of dual norms of bounded linear functionals on the Sobolev space $W^{1,p}_0(\Omega)$, $1 \leq p \leq \infty$. The basic condition is that the functional in question vanishes over locally supported test functions from $W^{1,p}_0(\Omega)$ which form a partition of unity in $\Omega$, apart from close to the boundary $\partial \Omega$. We also study how to weaken this condition. The results allow in particular to establish local efficiency and robustness with respect to the exponent $p$ of a posteriori estimates for nonlinear partial differential equations in divergence form, including the case of inexact solvers. Numerical illustrations support the theory.
Document type :
Journal articles
Complete list of metadata

Cited literature [50 references]  Display  Hide  Download
Contributor : Martin Vohralik Connect in order to contact the contributor
Submitted on : Wednesday, July 4, 2018 - 5:39:50 PM
Last modification on : Friday, January 22, 2021 - 2:23:48 PM


Files produced by the author(s)




Jan Blechta, Josef Málek, Martin Vohralík. Localization of the $W^{-1,q}$ norm for local a posteriori efficiency. IMA Journal of Numerical Analysis, Oxford University Press (OUP), 2020, 40 (2), pp.914-950. ⟨10.1093/imanum/drz002⟩. ⟨hal-01332481v3⟩



Record views


Files downloads